Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Denver/Boulder, CO

May 6, 2015Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 6, 2015, 4:55 PM MDT for Lincoln County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2015, 4:55 PM MDT (22:55 UTC)
Expired
May 6, 2015, 5:45 PM MDT
In force
50 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 34 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WUUS55 KBOU 062255
SVRBOU
COC073-062345-
/O.NEW.KBOU.SV.W.0009.150506T2255Z-150506T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
455 PM MDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 545 PM MDT

* AT 454 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
  FORDER...OR 42 MILES SOUTH OF LIMON...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WILD HORSE POINT...PUNKIN CENTER AND FORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 10406 3866 10403 3887 10368 3855 10343
TIME...MOT...LOC 2254Z 267DEG 19KT 3867 10390 

HAIL...1.00IN
WIND...60MPH

$$

ENTREKIN
2 follow-up statements
782 
WWUS55 KBOU 062313
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
513 PM MDT WED MAY 6 2015

COC073-062345-
/O.CON.KBOU.SV.W.0009.000000T0000Z-150506T2345Z/
LINCOLN CO-
513 PM MDT WED MAY 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHWESTERN LINCOLN COUNTY...

AT 512 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORDER...OR 41
MILES SOUTH OF LIMON...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WILD HORSE POINT...PUNKIN CENTER AND FORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 10406 3866 10403 3887 10368 3855 10343
TIME...MOT...LOC 2312Z 267DEG 19KT 3868 10378 

HAIL...1.00IN
WIND...60MPH

$$

ENTREKIN
373 
WWUS55 KBOU 062339
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
539 PM MDT WED MAY 6 2015

COC073-062348-
/O.EXP.KBOU.SV.W.0009.000000T0000Z-150506T2345Z/
LINCOLN CO-
539 PM MDT WED MAY 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN COUNTY
WILL EXPIRE AT 545 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HEAVY 
RAIN AND SMALL HAIL CAN STILL BE EXPECTED WITH THE STORM. 

LAT...LON 3853 10406 3866 10403 3887 10368 3855 10343
TIME...MOT...LOC 2336Z 267DEG 19KT 3868 10378 

$$

ENTREKIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:26 PM MDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 6, 3:26 PM MDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
326 PM MDT WED MAY 6 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 326 PM MDT WED MAY 6 2015

WRAPAROUND SHOWER BAND CONTINUES TO DRIFT EAST ACROSS THE
NORTHEAST CORNER OF COLORADO...WHILE NUMEROUS SHOWERS AND STORMS
HAVE FORMED ON THE WARM SIDE OF THE BACK EDGE DEFORMATION FROM
WESTERN INTO CENTRAL COLORADO. DENVER IS IN BETWEEN THESE TWO
AREAS FOR NOW...BUT EXPECT THE PATTERN TO CONTINUE TO SHIFT SLOWLY
EAST AND THAT COMBINED WITH MORE HEATING SHOULD HELP FILL IN THE
SHOWER ACTIVITY LATER THIS AFTERNOON. BIGGEST RISK FOR HEAVY
RAIN/SMALL HAIL/GUSTY WINDS SHOULD BE ON THE SOUTH FRINGE OF OUR
AREA WHERE IT IS WARMER AND MORE UNSTABLE. WITH THE CLOUD COVER
OVER THE MOUNTAINS...THIS WILL PROBABLY JUST WIND UP BEING ELBERT
AND LINCOLN COUNTIES.

NOT SURE HOW MUCH CLEARING THERE WILL BE OVERNIGHT AND RESULTING
FOG FORECAST. WITH LIGHT WINDS...CONTINUING WEAK CONVECTION THIS
EVENING...AND LACK OF STRONG SUBSIDENCE I SUSPECT THERE WILL STILL
BE PLENTY OF HIGHER LEVEL CLOUDS. HOW MUCH STRATUS REDEVELOPS WILL
LIKELY DEPEND ON THE AMOUNT OF RAIN ALONG WITH SOME CLEARING. LEFT
THE MOSTLY CLOUDY SKIES AND AREAS OF FOG...BUT IT MAY JUST TURN
OUT TO BE THE HIGHER CLOUDS GRADUALLY CLEARING IN THE EARLY
MORNING HOURS.

FOR THURSDAY THE ENVIRONMENT WILL BE A LITTLE DRIER...BUT THERE
WILL BE A BIT MORE INSTABILITY IN THE AFTERNOON. WE SHOULD HAVE
LOWER COVERAGE OF SHOWERS. THERE COULD BE MORE INTENSITY
THOUGH...STILL PROBABLY LOOKING AT 300-700 J/KG OF CAPE. NOT MUCH
OF A SEVERE THREAT BUT MAYBE MORE STORMS THAN SHOWERS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 326 PM MDT WED MAY 6 2015

SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE INTO THURSDAY
EVENING. A COLD FRONT IS EXPECTED TO PUSH INTO THE FRONT RANGE
LATE THURSDAY NIGHT INTO FRIDAY MORNING. SHOULD SEE LIGHT MODERATE
RAINFALL THURSDAY EVENING...THEN THE MID LEVELS DRY OUT OVERNIGHT
WITH LOW LEVEL MOISTURE INCREASING BELOW 700 MB FOLLOWING THE
PASSAGE OF THE COLD FRONT. AS A RESULT...A MIX OF LIGHT RAIN OR
DRIZZLE WILL OCCUR IN THE MORNING. FRIDAY AFTERNOON AND FRIDAY
NIGHT...THE NEXT SYSTEM WILL BE OVER CENTRAL CALIFORNIA WITH A
WEAK BUT DIFLUENT SOUTHWESTERLY FLOW ALOFT OVER COLORADO. ELEVATED
CONVECTION WILL DEVELOP OVER THE MOUNTAINS IN THE AFTERNOON...THEN
SPREAD EASTWARD INTO THE NORTHEAST PLAINS BY LATE AFTERNOON AND
EVENING. SNOW LEVELS REMAIN RELATIVELY HIGH FRIDAY AFTERNOON...AOA
10500 FEET...BUT DROP TO AROUND 8500 FEET BY 12Z SATURDAY MORNING.

WEATHER GETS MORE COMPLEX OVER THE WEEKEND...LATE FRIDAY NIGHT AND
SATURDAY...THE CLOSED LOW WILL BE OVER SWRN UT BY 06Z FRIDAY
NIGHT...AND WILL MOVE SOUTHWESTERN CO BY 18Z SATURDAY...WITH A 90+
KT JET MAX ROUNDING THE TROUGH AND MOVING ACROSS EASTERN NEW
MEX/EASTERN COLORADO. THE AIRMASS WILL BECOME INCREASINGLY MOIST
AND UNSTABLE THROUGH THE DAY SATURDAY AS THE TROUGH CONTINUES TO
TRACK NORTHEAST ACROSS THE STATE. MODERATE TO STRONG QG ASCENT
WILL BE OVER THE CWA SATURDAY AFTERNOON AND EVENING.

BY 00Z SUNDAY...THE CLOSED UPPER LOW WILL BE NEARLY CENTERED OVER
THE SURFACE LOW AS IT MOVES OVER SOUTHEASTERN COLORADO. THIS WILL
ALLOW FOR A STRONG AND DEEP EASTERLY FLOW AT THE SFC AND ALOFT TO
DEVELOP...STRONGEST OVER SOUTHERN WYOMING AND NORTHERN COLORADO.
GULF MOISTURE WILL GET WRAPPED INTO THE SYSTEM AND ADVECTED INTO
NORTHEASTERN CO...WITH THE POTENTIAL FOR HEAVY SNOW IN PRIMARILY
THE MOUNTAINS AND FOOTHILLS OF LARIMER COUNTY...ZONES 33 AND 35.
THE SNOW LEVEL SATURDAY EVENING WILL BE AROUND 8000 FEET...
DROPPING TO 5500-6000 FEET ALONG THE NORTHERN BORDER TO 7000 FEET
OVER THE SRN PART OF THE CWA BY 12Z SUNDAY. WILL HAVE TO WATCH
LARIMER COUNTY CLOSELY SATURDAY AFTN/EVNG FOR THE POTENTIAL OF
HEAVY RAIN...THE THREAT WILL DECREASE SOMEWHAT AS THE SNOW LEVEL
LOWERS. A WINTER STORM WATCH WILL NOT BE OUT OF THE QUESTION FOR
ZONE 33 AND 35...SATURDAY AFTN INTO SUNDAY MORNING. DEEP UPSLOPE
WITH EMBEDDED TSTMS COULD PRODUCE PERIODS OF HEAVY SNOW IN THOSE
AREAS. SINCE THE WIND PROFILE WILL BE STRONGLY SHEARED WITH STRONG
QG ASCENT IN THE AFTN... COULD SEE SEE AN ISOLATED SEVERE TSTM OR
TWO OVER PARTS OF THE PLAINS. COULD SEE SOME SORT OF DRYLINE
DEVELOP OFF THE PALMER DIVIDE WITH MUCH DRIER AIR LOW LEVEL AIR TO
THE SOUTH. SUNDAY MORNING...THE UPPER LOW AND SFC LOW WILL BE
LOCATED NEAR THE CO/NB/KS BORDERS. STRONG NWLY WINDS WITH WRAP
AROUND MOISTURE AND MUCH COLDER AIR DEVELOPING ON THE BACKSIDE OF
THE SYSTEM. AREAS ALONG THE CHEYENNE/NEBRASKA BORDERS COULD BE
DEALING WITH STRONG WINDS/SNOW AT LEAST THROUGH SUNDAY MORNING.
DEPENDING ON HOW MUCH COLD AIR SPREADS INTO NRN CO...COULD SEE
EITHER A WINTER WEATHER HIGHLIGHT FOR SNOW/BLOWING SNOW OR BRIEF
BLIZZARD CRITERIA. TOO EARLY AND TOO MUCH UNCERTAINTY AT THIS
POINT BUT WILL NEED TO KEEP A CLOSE EYE ON IT. OVERALL PCPN
AMOUNTS THROUGH THE WEEKEND OF 1-2 INCHES POSSIBLE. SUNDAY
AFTN/EVENING THE SYSTEM WILL SHIFT FAIRLY QUICKLY TO THE NORTH AND
EAST WITH A DRIER NORTHWESTERLY FLOW IN ITS PLACE. SHOWERS SHOULD
COME TO AN END OVER THE SRN PART OF THE CWA BUT LINGERING SNOW
SHOWERS IN THE MOUNTAINS WITH A MIX OF RAIN/SNOW SHOWERS OVER THE
FAR NORTHEAST PLAINS. WL CONTINUE TO KEEP THE DRYING TREND IN THE
FORECAST FOR THE EARLY PART OF NEXT WEEK WITH AN UPPER LEVEL RIDGE
OF HIGH PRESSURE MOVING INTO AND BUILDING OVER THE STATE.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON)
ISSUED AT 326 PM MDT WED MAY 6 2015

DENVER IS IN A HOLE SURROUNDED BY SHOWERS...STILL EXPECTING MVFR
CONDITIONS TO DEVELOP BY EARLY EVENING AS SHOWERS BECOME MORE
WIDESPREAD. SOME QUESTION ABOUT HOW MUCH CLEARING THERE WILL BE
OVERNIGHT...IF IT DOES CLEAR IT WOULD LEAD TO LOW CLOUDS AND FOG.
AT THIS POINT IT LOOKS LIKE THERE SHOULD BE AREAS OF IFR CEILINGS
BUT THE PROBABILITY OF DENSE FOG LOOKS LOW. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON WITH MVFR CONDITIONS
AND GUSTY WINDS POSSIBLE.

&&

.HYDROLOGY...
ISSUED AT 326 PM MDT WED MAY 6 2015

LIGHT TO MODERATE RAIN SHOWERS ARE EXPECTED ACROSS MUCH OF THE
AREA THIS EVENING...THE THREAT OF HEAVY RAIN WILL BE MAINLY IN
ELBERT AND LINCOLN COUNTIES WHERE THERE WILL BE SOME
THUNDERSTORMS. HOWEVER THE STORMS WILL BE MOVING...SO THE THREAT
OF FLOODING TONIGHT APPEARS TO BE LOW.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY...AND
WILL BE MORE NUMEROUS ON FRIDAY. HOWEVER THE OVERALL THREAT FOR
FLASH FLOODING WILL REMAIN LOW. THE STRONGEST STORMS COULD
PRODUCE SOME MINOR FLOODING.

THE NEXT SYSTEM WILL MOVE ACROSS COLORADO OVER THE WEEKEND...WITH
THE HEAVIEST PRECIPITATION DEVELOPING SATURDAY AFTERNOON AND
SATURDAY NIGHT. PRECIPITATION WILL BE WIDESPREAD WITH THE PRIMARY
FOCUS AT THAT TIME IN THE MOUNTAINS AND FOOTHILLS OF LARIMER
COUNTY. THE SNOW LEVEL WILL BE AROUND 950O FEET SATURDAY
AFTERNOON...8000 FEET BY SATURDAY EVENING THEN DOWN TO POSSIBLE
5500 FEET BY 12Z SUNDAY. THE THREAT FOR HEAVY RAIN FOR LARIMER
COUNTY WILL OCCUR SATURDAY AFTERNOON INTO SATURDAY EVENING...SO
RIVER LEVELS IN MAY BE ELEVATED IN THE CACHE LA POUDRE DRAINAGE
BASIN. ONCE THE RAIN CHANGES TO SNOW...RUNOFF SHOULD DIMINISH.
FURTHER SOUTH IN THE FOOTHILLS THERE MAY BE A PERIOD OF STEADY
RAIN FRIDAY NIGHT INTO SATURDAY...BUT RAIN AMOUNTS SHOULD BE LESS
THAN THEY WILL BE NEAR THE NORTHERN COLORADO BORDER.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GIMMESTAD
LONG TERM...COOPER
AVIATION...GIMMESTAD
HYDROLOGY...GIMMESTAD/COOPER
Hazardous weather outlook, May 6, 11:10 AM MDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1110 AM MDT WED MAY 6 2015

COZ030>051-071715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1110 AM MDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF RAIN WILL CONTINUE TO MOVE SLOWLY EAST ACROSS THE
NORTHEAST PLAINS THIS AFTERNOON. ANOTHER ROUND OF SHOWERS AND
A FEW THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND SPREAD
INTO THE FRONT RANGE CITIES DURING THE AFTERNOON. RAINFALL MAY BE
PERSISTENT...BUT WILL MAINLY BE LIGHT. A FEW OF THE HEAVIER
SHOWERS COULD STILL PRODUCE ENOUGH RAIN TO CAUSE MINOR FLOODING.
THE SNOW LEVEL WILL BE BETWEEN 10 AND 11 THOUSAND FEET WITH A FEW
INCHES OF SNOW ACCUMULATING ABOVE TIMBERLINE. THE MOUNTAIN PASSES
WILL MAINLY BE WET BUT COULD HAVE SOME SLUSH AT TIMES.

PRECIPITATION WILL GRADUALLY DECREASE OVERNIGHT WITH AREAS OF FOG
DEVELOPING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COOL AND WET WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH
THIS WEEKEND. MOIST SOUTHWEST FLOW ALOFT WILL CONTINUE THURSDAY
AND FRIDAY WITH DAYTIME HEATING CAUSING SHOWERS AND THUNDERSTORMS
TO DEVELOP. TEMPERATURES WILL BE COOLER THAN NORMAL. THE THREAT OF
SEVERE WEATHER WILL BE MINIMAL...BUT LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE EACH DAY WHICH MAY CAUSE SOME FLOODING PROBLEMS.

OVER THE WEEKEND...AN UPPER LEVEL WEATHER DISTURBANCE IS FORECAST
TO MOVE ACROSS THE STATE WHICH WILL INCREASE THE COVERAGE AND
INTENSITY OF RAINFALL. THIS WEATHER SYSTEM WILL BRING EVEN COOLER
TEMPERATURES TO THE STATE...DROPPING SNOW LEVELS DOWN TO THE
LOWER FOOTHILLS. PERIODS OF ACCUMULATING SNOW IN THE MOUNTAINS
THURSDAY AND FRIDAY WILL EXTEND DOWN TO FOOTHILL LOCATIONS FROM
FRIDAY NIGHT THROUGH SUNDAY AFTERNOON. TRAVEL IN THE MOUNTAINS MAY
BECOME DIFFICULT AT TIMES DUE TO SNOW COVERED ROADS.

A DRYING TREND IS EXPECTED EARLY NEXT WEEK AS AN UPPER RIDGE
BUILDS OVER UTAH AND WESTERN COLORADO. TEMPERATURES WILL ALSO
GRADUALLY RETURN TO SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/COOPER

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.